Micardis and Hair Loss
According to clinical studies in which side effects of Micardis are documented, hair loss was not reported as either a rare or common side effect. However, if you are taking Micardis and hair loss occurs, your healthcare provider may consider another medicine to treat your high blood pressure.
Micardis and Hair Loss: An OverviewThere are several possible side effects for people taking Micardis® (telmisartan). Hair loss, however, does not appear to be one of them. In clinical studies, hair loss was not reported as either a common or rare side effect of Micardis. Hair loss has been reported as a rare side effect with other angiotensin II receptor blockers (the class of medicines that Micardis is part of).
Keep in mind that just because hair loss was not seen during clinical studies with Micardis, it does not mean that the medicine cannot cause this problem. Clinical trials are designed to factor out many possible variables in order to understand whether the medicine works and what its possible side effects are. Once the medicine is approved, a wider range of people begin taking the medicine and for longer periods of time. As is often the case, this can lead to other side effects being reported. However, once a medicine is approved, there are usually no more studies conducted on it. This means that certain side effects that occur very rarely may never be reported. Therefore, in some people, it's possible that a medicine may cause a side effect that hasn't been reported before.
If you experience hair loss while taking Micardis, talk with your healthcare provider. Depending on how severe the hair loss is, there are things that your doctor may be able to do. If your symptoms continue to be bothersome or if your healthcare provider believes the medicine is causing your hair loss, he or she may recommend trying another high blood pressure medicine.